Alert archive / Indiana / Beach Hazards Statements in 2019

Beach Hazards Statement 8, NWS Northern Indiana

July 30, 2019

NWS Northern Indiana issued this beach hazards statement at Jul 30, 2019, 9:46 PM EDT. It took effect at Jul 31, 2019, 12:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2019, 9:46 PM EDT (01:46 UTC)
In effect from
Jul 31, 2019, 12:00 AM EDT
Expired
Jul 31, 2019, 10:00 PM EDT
In force
22 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

008 
WHUS43 KIWX 310146
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
946 PM EDT Tue Jul 30 2019

INZ003-MIZ077-311000-
/O.NEW.KIWX.BH.S.0008.190731T0400Z-190731T1500Z/
La Porte-Berrien-
946 PM EDT Tue Jul 30 2019 /846 PM CDT Tue Jul 30 2019/

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement, which is in effect through Wednesday 
morning. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... 

* STRONG RIP CURRENTS AND STRUCTURAL EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Waves of 3 to 5 feet will produce
  dangerous currents into Wednesday morning along the shores of
  southeastern Lake Michigan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
4 follow-up statements
911 
WHUS43 KIWX 310751
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
351 AM EDT Wed Jul 31 2019

INZ003-MIZ077-311500-
/O.CON.KIWX.BH.S.0008.000000T0000Z-190731T1500Z/
La Porte-Berrien-
351 AM EDT Wed Jul 31 2019 /251 AM CDT Wed Jul 31 2019/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT
/10 AM CDT/ THIS MORNING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS AND STRUCTURAL EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Waves of 3 to 5 feet will produce
  dangerous currents this morning along the shores of southeastern
  Lake Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
155 
WHUS43 KIWX 311439
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1039 AM EDT Wed Jul 31 2019

MIZ077-311545-
/O.CAN.KIWX.BH.S.0008.000000T0000Z-190731T1500Z/
Berrien-
1039 AM EDT Wed Jul 31 2019

...BEACH HAZARDS STATEMENT IS CANCELLED...

The National Weather Service in Northern Indiana has cancelled
the Beach Hazards Statement. 

$$

INZ003-312100-
/O.EXT.KIWX.BH.S.0008.000000T0000Z-190731T2100Z/
La Porte-
939 AM CDT Wed Jul 31 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS AND STRUCTURAL EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Waves of 2 to 4 feet will produce
  dangerous currents along the shores of southern Lake Michigan.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
317 
WHUS43 KIWX 312013
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
413 PM EDT Wed Jul 31 2019

INZ003-010200-
/O.EXT.KIWX.BH.S.0008.000000T0000Z-190801T0200Z/
La Porte-
313 PM CDT Wed Jul 31 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS AND STRUCTURAL EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...Waves of 2 to 5 feet will produce 
  dangerous currents along the shores of southern Lake Michigan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
903 
WHUS43 KIWX 010147
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
947 PM EDT Wed Jul 31 2019

INZ003-010300-
/O.EXP.KIWX.BH.S.0008.000000T0000Z-190801T0200Z/
La Porte-
847 PM CDT Wed Jul 31 2019

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM CDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 7:27 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 30, 7:27 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
727 PM EDT Tue Jul 30 2019

.SYNOPSIS...
Issued at 304 PM EDT Tue Jul 30 2019

Isolated thunderstorms will end this evening as a cool front moves
southeast. Cooler and drier air will spread into the region for
the next several days. Highs through Friday will be near 80 with
lows in the mid 50s to low 60s.

&&

.UPDATE...
Issued at 722 PM EDT Tue Jul 30 2019

Cool front/weak trough and lake shadow all working SE with large
area of clearing behind it but little overall change in low level
moisture values with dewpts still in the lower 60s. Ahead of the
feature, a few showers have been trying to develop but are
struggling with lack of shear and limited instability. These
should quickly wane over the next couple hours warranting only
slgt chc pops. Left mention of thunder although not expecting much
more than a strike here or there at best.

Challenges later tonight into Weds with potential stratus
development across parts of the area as lower temps exceed
crossover temps and lean towards the clouds happening. That being
said, afraid models may be overdoing the amount of moisture
warranting a conservative approach. Awaiting 00Z soundings
especially from DTX which will be source region for the moisture
to make sig changes one way or the other.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 303 PM EDT Tue Jul 30 2019

A cool front had pushed southeast of the entire area this
afternoon; however, a secondary postfrontal trof had merged with
the lake front and had moved southwest over Illinois and
southeast over Indiana and Lower Michigan. Some showers had formed
earlier along this boundary at the surface convergence zone. Have
kept a chance for storms into this evening where surface based
CAPEs had started to fall, but were still between 1500 to 2000
J/Kg. Given DCAPEs over 1000 J/KG, some gusty winds are still
possible. Otherwise, drier air will spread into the area tonight
with lows dropping into the 50s where skies stay clear to mostly
clear.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 303 PM EDT Tue Jul 30 2019

A long tranquil period is ahead in what appears to be all of the
way through this coming weekend as an upper level ridge remains
southwest of the area with a trof in the east. The ECMWF continues
to indicate more ridging with highs approaching 90 by this
weekend; however, have stay with cooler highs in the mid 80s for
now given a northwest flow aloft. Not much energy will be able to
top the upstream ridge until early next week, so kept the forecast
dry for now. Highs generally should be 75 to 85 with lows 55 to
65.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 722 PM EDT Tue Jul 30 2019

Lake breeze/weak trough was working through KFWA with stable
airmass behind it. A few showers have still been forming ahead of
this feature but should not impact either site. Challenge will
come late tonight into Weds when models suggest a fair amount of
925 and 850 mb moisture and a weak sfc reflection dropping into
the area to help provide enough lift for stratus development. Some
differences as to where it forms and some concerns that models may
be overdone with amount of moisture. Have opted for a borderline
MVFR cig at KFWA around 12Z Weds and all VFR for now at KSBN. Will
take a look at 00Z soundings from the area to verify amount of
mstr and then amend or adjust by 6Z TAFs.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Fisher
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Fisher

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 30, 2:46 PM EDT, 7 hours before
Hazardous Weather Outlook
National Weather Service Northern Indiana
246 PM EDT Tue Jul 30 2019

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-311900-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
246 PM EDT Tue Jul 30 2019 /146 PM CDT Tue Jul 30 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan, northwest Ohio and The Nearshore Waters of Southeastern
Lake Michigan.

.DAY ONE...This afternoon and tonight.

An isolated thunderstorm with gusts to 40 mph is possible until
early tonight, mainly south of a line from Coldwater to Plymouth.

There is a moderate swim risk for dangerous swimming conditions along
the southeast shore of Lake Michigan through this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Indiana, 2019Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.